MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG BONE SCREWS, CROSS-PIN, SELF-TAPPING, DIAM.1.2X3MM, UPPERFACE, (5/PACKAGE); IMPLANT

STRYKER LEIBINGER FREIBURG BONE SCREWS, CROSS-PIN, SELF-TAPPING, DIAM.1.2X3MM, UPPERFACE, (5/PACKAGE); IMPLANT
Catalog Number 50-12003
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
He device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by a company representative that during a surgical procedure the screw broke off at the head of the screw.No medical intervention and no adverse consequences were reported with this event.The procedure was completed successfully without a delay.
 
Additional Manufacturer Narrative
A confirmation of the reported event (intraoperative screw breakage) could not be confirmed since the device was not returned.Further information such as the type of surgery, used blade, and if pre-drilling was performed were requested several times regarding the reported case.No further information could be received.The possible root causes according to corresponding risk management file are: - wrong pilot hole - screw interface due to wrong hole diameter / tapped hole - incorrectly selected / assembled implant / instrument - insufficient/too high bone quality - wrong/missing information - reuse of single-use devices - implant/instrument mix-up - wrong/missing functionality check - improper implant placement (e.G.Arch bar, screw.) - too much / wrong forces between blade, screw, and bone (e.G.Screw head deformation, screw breakage) - usage of self-tapping screw without pilot hole / bone screw without tapping - power tool usage for screw insertion (except qdm) - too much / wrong compression/ torsional/axial forces - wrong rotational speed, unintended loads - bone quality resulting in high torque - improper blade disengaging - collision with other implant or instrument - predrilled hole not deep enough (e.G.Wrong choice of instrument/implant, system mix-up, poorly assembled/used instrument) - powered screw insertion with right angled screwdriver based on statistical evaluation there are no indications for any systematic design, material, or manufacturing related issue.Therefore, no corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.
 
Event or Problem Description

Brand Name
BONE SCREWS, CROSS-PIN, SELF-TAPPING, DIAM.1.2X3MM, UPPERFACE, (5/PACKAGE)
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7605168
Report Number0008010177-2018-00051
Device Sequence Number1623184
Product Code JEY
UDI-Device Identifier37613154170747
UDI-Public37613154170747
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-12003
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer06/06/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date09/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1